i had a bulging disc in my back and had a steroid epidural injection (actually in total there was about 8 ) the first injection was very painful and then after 3 i was put to sleep for the rest of the injections. (lower back)
Subsequently, it seemed to sort out a constant 'rhinitus' issue with my nose (ie running nose - blocked nose- sounding nasally)
I was so pleased as for a few months my issue with my nose and constant embaressment of people asking me 'do you have a cold', i could finally be like a regular person and not be self concious and remember what its like not to have a constant cold.
After 3 good months, ive had a sudden twinge in my lower back and my rhinitus symptons have returned. Is this a coincedence that the steroid injection helped my nose as well as my back? Also due to the fact that my twinge in back has come back at the same time as the running and blocked nose symptoms?
Is there any way i would be allowed to have an injection like this every months especially to relieve these awful 'cold like' issues with my nose?
Ive tried nasal sprays and seen a specialist, also cut down on dairy foods etc - ive tried everything !
It's actually not completely surprising that your nasal problems were cleared up by the steroid that was injected into your back. Rather than an actual cold, it sounds more like what you were suffering from with your nose was probably allergy related. Steroids can definitely help with allergy symptoms and are sometimes prescribed for such (such as in severe cases of poison ivy, anaphalactic allergic reactions to foods, bees, etc. - etc.) Steroids also reduce inflammation, so if there was inflammation in your nasal passages that were either causing or adding to the stuffiness, etc., then it's not surprising that after the steroid shots, it got better.
You probably won't be permitted to get the steroid injections monthly, as this could greatly increase the risk of serious side effects from the steroid - however, I do believe (I'm no doctor, so am only going by what I've been told before regarding steroid injections I've gotten in my knees and hips) - that they can be given 3-4 times a year, so you may very well be at that point now where you could get another one. Since you are also again experiencing the back pain, I woudl definitely suggest asking your doctor about it and seeing if enough time has passed for you to be able to receive another set of injections.
Regarding the nasal problems, I know you mentioned that you've seen a specialist and have tried nasal sprays - have you tried taking something along the lines of Benadryl (dyphenhydramine - sp?) to see if this also helps your nose issue? If it is allergy related, as I suspect, this may also help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.